Texas, 2014High Wind in Texas, February 4 to 5, 2014
February 4 to 5, 2014 · NWS MAF · 4 events in 1 county or zone
An upper trough moving over the region resulted in high winds over the Guadalupe Mountains. A strong cold front moved south over the region in the wake of the upper trough and resulted in strong northeast gap winds through Guadalupe Pass.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough moving over the region resulted in high winds over the Guadalupe Mountains. A strong cold front moved south over the region in the wake of the upper trough and resulted in strong northeast gap winds through Guadalupe Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 4, 10:01 AM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 4, 10:01 AM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1101 AM CST Tue Feb 4 2014
.DISCUSSION...
The latest aviation discussion is below.
&&
.AVIATION...
Gusty westerly winds will subside around 05/00Z, or shortly
thereafter. VFR conditions will prevail this afternoon and most of
the night. However, MVFR, if not IFR, ceilings will fill in behind
a strong cold front late tonight. KHOB and KMAF will be affected by
these lower ceilings in the 05/09Z to 05/12Z time frame. 67
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING until 5 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
WIND ADVISORY until 5 PM MST this afternoon FOR THE FOLLOWING
ZONES... Eddy County Plains.
TX...HIGH WIND WARNING until 6 PM CST /5 PM MST/ this evening FOR THE
FOLLOWING ZONES... Davis/Apache Mountains Area...Guadalupe
Mountains.
WIND ADVISORY until 6 PM CST this evening FOR THE FOLLOWING
ZONES... Loving...Marfa Plateau...Pecos...Reeves County and
Upper Trans Pecos...Van Horn and Highway 54 Corridor...Ward.
&&Hazardous weather outlook, Feb 4, 12:28 PM MST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CST TUE FEB 4 2014
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-051930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
128 PM CST TUE FEB 4 2014 /1228 PM MST TUE FEB 4 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WESTERLY WINDS OF 35 TO 45 MPH, AND GUSTS TO 65 MPH, WILL PERSIST IN
THE GUADALUPE AND DAVIS MOUNTAINS THROUGH 6 PM CST. A HIGH WIND
WARNING IS IN EFFECT UNTIL THEN.
WESTERLY WINDS OF 25 TO 35 MPH, WITH GUSTS TO 45 MPH, WILL CONTINUE
TO AFFECT PORTIONS OF EDDY COUNTY...THE TRANS PECOS...THE VAN HORN
CORRIDOR AND MARFA PLATEAU UNTIL 6 PM CST. A WIND ADVISORY IS IN
EFFECT FOR THESE AREAS UNTIL THEN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTRY PRECIPITATION COULD DEVELOP OVER THE AREA WEDNESDAY NIGHT,
WITH SNOW POSSIBLE NORTH OF INTERSTATE 10, AND SLEET AND FREEZING
RAIN SOUTH OF INTERSTATE 10. SNOW ACCUMULATIONS WILL BE LESS THAN
ONE INCH, AND SLEET AND ICE ACCUMULATIONS WILL BE VERY LIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- February 4, 1:51 PM MST to February 5, 10:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
A period of 40 mph and greater sustained southwest winds due to the passage of an upper trough was followed by an extensive period of sustained northeast winds of 45 mph or greater through Guadalupe Pass behind a strong cold front.
High Wind, Guadalupe Mountains of Culberson County
- When
- February 4, 5:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
High Wind, Guadalupe Mountains of Culberson County
- When
- February 4, 5:00 PM MST to 6:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
High Wind, Guadalupe Mountains of Culberson County
- When
- February 4, 5:25 PM MST to 7:49 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Pennsylvania, February 4 to 5, 20142 deaths · 26 injured · 13 events
- Ice Storm and Winter Weather in Arkansas, February 4, 20142 deaths · 1 injured · $8.3 million · 40 events
- Winter Storm in Pennsylvania, February 4 to 5, 20141 death · 34 events
- Extreme Cold in North Dakota, February 4, 20141 death · 1 event
- Winter Storm and Heavy Snow in Ohio, February 4 to 5, 2014$3.0 million · 22 events
- Winter Storm in Kentucky, February 4 to 5, 2014$420,000 · 22 events
- Winter Storm and Flooding in Kentucky, February 4 to 5, 2014$480,000 · 6 events
- Winter Storm in Pennsylvania, February 4 to 5, 2014$500,000 · 3 events
- Heavy Snow in New York, February 4 to 5, 2014$256,000 · 15 events
- Winter Storm in Indiana, February 4 to 5, 2014$180,000 · 6 events
- Ice Storm and Winter Storm in New Jersey, February 4 to 5, 20145 injured · 15 events
- Ice Storm and Flood in Tennessee, February 4 to 5, 2014$50,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493608, 493603, 493604, 493609.